Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Charleston, SC

December 6, 2021

NWS Charleston, SC issued this small craft advisory at Dec 6, 2021, 2:54 PM EST. It took effect at Dec 7, 2021, 6:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 2:54 PM EST (19:54 UTC)
In effect from
Dec 7, 2021, 6:00 AM EST
Expired
Dec 7, 2021, 1:00 PM EST
In force
7 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

478 
WHUS72 KCHS 061954
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
254 PM EST Mon Dec 6 2021

AMZ350-070500-
/O.NEW.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
254 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST
TUESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 6 AM to 11 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
268 
WHUS72 KCHS 062338
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
638 PM EST Mon Dec 6 2021

AMZ350-070745-
/O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
638 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST
TUESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 6 AM to 11 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
104 
WHUS72 KCHS 070228
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
928 PM EST Mon Dec 6 2021

AMZ350-071030-
/O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
928 PM EST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST
TUESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 6 AM to 11 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
112 
WHUS72 KCHS 070535
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1235 AM EST Tue Dec 7 2021

AMZ350-071345-
/O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1235 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST
THIS MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 6 AM to 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
111 
WHUS72 KCHS 070833
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
333 AM EST Tue Dec 7 2021

AMZ350-071600-
/O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
333 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
675 
WHUS72 KCHS 071409
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
909 AM EST Tue Dec 7 2021

AMZ350-071800-
/O.EXT.KCHS.SC.Y.0074.000000T0000Z-211207T1800Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
909 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
237 
WHUS72 KCHS 071730
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1230 PM EST Tue Dec 7 2021

AMZ350-071830-
/O.EXP.KCHS.SC.Y.0074.000000T0000Z-211207T1800Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1230 PM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:55 PM EST, 59 minutes earlier.

Area forecast discussion, Dec 6, 1:55 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
155 PM EST Mon Dec 6 2021

.SYNOPSIS...
A cold front will push south into the region late tonight into
Tuesday and linger before a stronger cold front pushes offshore
Wednesday night. Another cold front will push through the area
later this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A cold front will approach from the west, sweeping across the
southern Appalachians by late this afternoon. Southwest flow
ahead of the front should provide the forecast area with mild
llvl thicknesses and H85 temps. Near term models and satellite
trends indicate that waves of mid to high clouds will limit sky
conditions to mostly cloudy at times today. Using a blend of
MOS, high temperatures are forecast to favor values in the mid
70s this afternoon. These temperatures will be around 10 degrees
above normal, but well short of record values. In addition, the
combination of an increasing sfc pressure gradient and mixing
to 2.5- 3 kft should result in gusts near 20 mph this afternoon.

Tonight: The sfc cold front is timed to sweep across the forecast
area between 6-9Z. One or two pre-frontal showers are expected to
reach the inland counties before dissipating. Otherwise, conditions
are expected to remain mostly cloudy and mild. Low temperatures are
forecast to range from the low 50s inland to the mid 50s near the
coast.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday and Wednesday: High pressure will attempt to build in from
the north with a backdoor cold front sagging as far south as the
Altamaha. However, a shortwave passing over Texas will lead to
cyclogenesis and southerly flow over the northwestern Gulf,
advecting deeper moisture into the region later in the day. Model
soundings show a moistening profile throughout the day with PWATs
increasing to 1.3-1.5". Diabatic influences could redevelop the weak
sfc low just offshore the SC coast late Tuesday before it quickly
moves northeast. Isolated showers could spread eastward over the
inland counties Tuesday afternoon and eventually over the coastal
waters late Tuesday night where slight chance to chance pops have
been placed. Unsettled conditions will continue into Wednesday when
the bulk of the rainfall will likely occur due to a strengthening
shortwave over the Southern Plains, helping to advance a cold front
toward the area. Significant QG forcing ahead of the shortwave will
help to deepen the offshore sfc low now positioned off the
Virginia/North Carolina coast. Likely pops over the western counties
early Wednesday are expected to overspread the entire CWA in the
afternoon, with rain chances decreasing overnight. Deeper moisture
accompanying the system (PWATs near 1.6") could allow for some areas
to receive a decent dousing of rainfall with QPF values ranging
0.25" to 0.5". NBM probabilities indicate perhaps a few rumbles of
thunder, mainly south of the Charleston Tri-County area where
greater instability lies over the land areas within the warm sector.

High temperatures on Tuesday over the South Carolina counties are
forecast to reach the low 60s, with upper 60s south of the Altamaha.
Lows could dip into the mid to upper 40s north of I-16, and low 50s
expected for those areas south of I-16 as well as along the beaches.
Similar temperatures are expected Wednesday, perhaps a couple of
degrees warmer with the influence of southwesterly flow and weak WAA.

Thursday: Surface high pressure to the north will expand southward
behind the FROPA, allowing dry, continental air to return briefly.
Ridging in the mid-levels over the eastern Gulf will gradually
advect in moisture on the back side. A coastal trough could allow
isolated showers to develop over the waters, however most land areas
should remain dry during the day before moisture begins to deepen
late.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Deep ridging over the eastern Gulf extending eastward into the
Atlantic Ocean will continue to feed modest moisture into the
region, keeping the chances of unsettled weather through much of the
weekend. A strong cold front looks to push offshore Sunday morning
with cool, dry high pressure to replace the unseasonably warm/moist
synoptic pattern. Above normal temperatures are expected through the
weekend, with a brief cool down expected next Monday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR expected through the early Tuesday morning hours. Just prior
to daybreak a front is expected to sag south into the area with
a northerly flow developing. MVFR ceilings are expected to
overspread the area from the north and persist for much if not
all of Tuesday.

Extended Aviation Outlook: Flight restrictions expected to
persist through Wednesday morning. Then brief reductions in
cigs and/or vsbys are possible Wednesday afternoon/evening
within showers.

&&

.MARINE...
Southwest winds should gradually strengthen through this
afternoon, speeds around 10 kts across most of the waters. The
Charleston County waters are forecast to see winds between 10-15
kts with gusts around 20 kts. A cold front is expected to sweep
across the waters after midnight tonight, resulting in wind
veering from the west. Winds could shift from NW during the pre-
dawn hours, especially across the SC waters. Seas are forecast
to remain between 1-2 ft today, increasing to 2-3 ft tonight.

Tuesday through Saturday: Winds will shift out of the northeast
Tuesday within a pinched gradient regime along the South Carolina
coast. Seas will build to 3-5 ft over the Charleston County waters
briefly on Tuesday, returning to 2-4 ft through the remainder of the
period. Thereafter, winds will shift out of the west/southwest
Wednesday morning, gradually increasing throughout the day ahead of
a cold front. Gusts could reach 20 kt across the waters; however,
conditions should remain below Small Craft Advisory criteria. Models
indicate a lowering stratus deck Tuesday night with the possibility
of sea fog developing over the coastal waters by Wednesday morning
once winds become more favorable. Still some uncertainty exists as
conditions would likely be brief with showers expected to overspread
the waters Wednesday ahead of the front.

&&

.TIDES/COASTAL FLOODING...
Perigean spring tides are expected to linger through at least
Tuesday due to influences from the new moon and lunar perigee.
While the wind set-up will not support significant tidal
departures, minor coastal flooding will be possible again with
the Tuesday morning high tide cycle. Minor salt water inundation
should largely be confined to coastal portions of Charleston
and Colleton Counties. Coastal Flood Advisories could be needed.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...JRL/NED
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM/JRL
MARINE...BRM/NED
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 6, 10:51 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1051 AM EST Mon Dec 6 2021

SCZ049-050-071600-
Coastal Colleton-Charleston-
1051 AM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Coastal Flooding: Minor coastal flooding will be possible again
along the coasts of Charleston and Colleton Counties during the
Tuesday morning high tide. A Coastal Flood Advisory could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
071600-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
1051 AM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-071600-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1051 AM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Dec 6, 10:18 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 AM EST MON DEC 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     HIGH ASTR TIDES  2 W CHARLESTON          32.78N  79.97W
12/06/2021                   CHARLESTON         SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER ACROSS THE HIWAY 61 EXIT,
            OFF OF US 17.

&&

EVENT NUMBER CHS2100846

OPL
Local storm report, Dec 6, 10:27 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EST MON DEC 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
12/06/2021                   CHARLESTON         SC   TIDE GAGE

            A HIGH ASTRONOMICAL TIDE OF 7.41 FEET WAS REPORTED AT
            9:12AM THIS MORNING AT CHARLESTON HARBOR.

&&

EVENT NUMBER CHS2100847

OPL
Local storm report, Dec 6, 10:53 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EST MON DEC 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
12/06/2021                   CHARLESTON         SC   TIDE GAGE

            THE OBSERVED HIGH TIDE THIS MORNING AT 9:12AM WAS 7.41
            FEET.

&&

EVENT NUMBER CHS2100848

OPL
Local storm report, Dec 6, 11:04 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EST MON DEC 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
12/06/2021                   CHARLESTON         SC   TIDE GAGE

            A MAXIMUM TIDE LEVEL OF 7.41 FT MLLW (1.61 FT MHHW) WAS
            OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. SHALLOW
            COASTAL FLOODING TYPICALLY BEGINS ALONG THE COASTS OF
            CHARLESTON AND COLLETON COUNTIES WHEN TIDE LEVELS REACH
            7.0 FT MLLW (1.24 FT MHHW) IN THE CHARLESTON HARBOR.

&&

EVENT NUMBER CHS2100849

OPL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:34 PM ESTCoastal Flood AdvisoryCHS13 hr
Dec 6, 1:04 AM ESTDense Fog AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton8 hr

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.